Glasgow 2016

Billingham ASC swimmers will attend a 4 day training camp in Glasgow. Swimmers will meet up on the evening of the 14th February before undertaking 4 days of intensive training. Each day will consist of 2 x 2 hour pool session and 1 hour land training. The pool sessions will be set up for long course for the first 2 days before changing to short course for the final 2 days.

Those attending are Steph Blakeburn, Sam Chell, Jordan Mogford, Hayley Briggs, Freya Williams, Jack Harwood, Jude Blackmore, Erin Flynn and Peter Harbron.

Day 4 – 18th February

The last day of a busy and tiring week followed the same structure as the previous days with the exception of less recovery time.

Following the previous night’s exertions the athletes and swimmers met at a later time of 8.30 for a 2 hour short course pool session at 9.00. Meanwhile the parents returned to the hotel to ensure everything was packed up before returning to Tollcross for the final badminton session of the week at 10.00

The parents then joined the swimmers for a light breakfast before the swimmers commenced land training at 12.00 and a final pool session at 14.00.

We then all started the long journey home at 16.30

Head coach Guy Fawkes was delighted with the weeks work and praised the swimmers attitude and commitment.

Huge thanks go to Guy from all the swimmers and parents for devising a challenging programme; and to Alex who conducted all the land training session and also provided the recovery massages.

Day 3 – 17th February – Jack Harwood’s Birthday!

The physical exertions of the previous days have taken their toll and as such the aches and pains have meant that badminton has been postponed until Thursday. Meanwhile the swimmers enjoyed their now daily routine. A tough 2 hour swimming session from 7.00 till 9.00 followed by a light breakfast – jam on toast being the preferred option.

Land training commenced at 10.00 in the sports hall next to the Glasgow Rocks Pro Basketball Team and lunch was taken at 11.00 were poached eggs on toast was highly recommended by the parents. Guy had carrot cake again – must be something with miners wanting to see in the dark.

Rest was then taken back at the hotel until the final session of the day at 15.00 to 17.00 in the 25m pool.

Today was Jack Harwood’s 14th Birthday (not to be confused with the cake candles which look like 74) and everyone enjoyed a large slice of chocolate cake thanks to the Welsh sized portions handed out by Darron.

Following a quick change around everyone rushed off to Nandos for some fantastic food. The chicken wing roulette challenge took place with Guy, Steph and Don suffering the inferno much to the amusement of everybody else.

Next up was the ten pin bowling challenge – Adults v Children. Of course the children won with the side barriers in place, but the adults won on the handicap score system by 2 points!

Tomorrow is the final day of training and starts at 9.00 with two 2 hour pool sessions and 1 final brutal land training session planned. Hopefully we will all be on the road at 16.30 with the swimmers all asleep before we cross the border back to England.

Don asked for a mixed grill, but settled for chicken.

WP_20160217_002 WP_20160217_006 WP_20160217_010 WP_20160217_012 WP_20160217_014

Day 2 – 16th February

Still feeling the strain from the previous day; the swimmers again met at 6.30 for a 7.00 start. Taking inspiration from the younger athletes, the athletic superstars from yesteryear also had a 7.00 appointment. This time with the badminton court rather that the bacon butties, and for the second time in two days the parents enjoyed a rather sweaty hour on the court.

At 10.00 in the same sports hall the parents had withered away in, we then witnessed a brutal land training session by Alex. Guy joined the ‘fun’ and participated in the skipping even though he didn’t have a rope!

Another spot of lunch was taken before returning to the hotel for a quick nap. This time we met at 13.30 for a 14.00 start in the last long course session of the week.

Hopes of an early dinner and an earlier night were dashed when the restaurant had a skeleton crew – the swimmers eventually filled up on protein with steak the meal of choice!

Don had a mixed grill.

IMG_0190 IMG_0192 IMG_0171 IMG_0198 IMG_0199 IMG_0200 IMG_0201

Day 1 – 15th February

The day started with a 6.30 meet in the hotel foyer before making the short trip to the Tollcross pool. The superb swimming facility that is arguably the second best facility in the UK behind the London Aquatic centre.

The first session 2 hour pool session started at 7.00 after which the athletes had a 60 minute break to grab a light breakfast before the first land training session in the sports hall. Lunch was then taken before returning back to the hotel for a couple of hours break before meeting again at 14.30.

A gruelling 2 hour session then commenced at 15.00, before the swimmers returned to the hotel for a muscle rub down.

Guy was delighted with the effort and attitude shown by all the swimmers and as the day came to an end everyone relaxed over dinner before retreating to bed around 21.00.

Don had a mixed grill.

927_21937_20805643

Arrival Day – 14th February

Everyone arrived in Glasgow safely despite some snow and sleet showers during the 3 and a half hour journey. All swimmers and parents met in the bar/restaurant at 6.30 to 7.00; to the delight of all the local diners expecting a romantic evening!

The swimmers discussed their expectations for the coming week whilst the parents enjoyed some light liquid refreshments, before everyone had a very enjoyable meal. It was bedtime by 9pm ready for Day 1 and a 6.30am meet “in the foyer!”

Don had a mixed grill!